MAUDE Adverse Event Report: DENTSPLY LLC CAVITRON INTEGRATED SYSTEM BUILT IN ULTRA SONIC SCALER G139; SCALER, ULTRASONIC

DENTSPLY LLC CAVITRON INTEGRATED SYSTEM BUILT IN ULTRA SONIC SCALER G139; SCALER, ULTRASONIC
Catalog Number G139
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
While the customer was using a g139 they allege that the handpiece is getting hot and the inserts are melting.No injury was reported from the alleged event.
 
Additional Manufacturer Narrative
08/06/2024 mu, g139-34066 rev 13.000 evaluated, meets specifications; contact customer.No hp received for evaluation.Unit was received with a hp cable and a canbass wire connector, the module with the hp cable have been running for over two hours without any problem, no signs of heating, the test hp feels normal and the module runs ok.The installation needs to be checked, it looks like the module is running thru the canbass connector but we need to make sure that the drive air harness is not connected due to it may cause problems with the performance of the unit.For this type of installation (canbass)the potentiometer harness with the drive air assy does not need to be connected, the only thing required is the harness with the two blue wires for power and the canbass connector takes care of everything else.Customer needs to make sure about the right installation.Checked unit for performance, cleaned and final test.Qa/jb.

Brand Name
CAVITRON INTEGRATED SYSTEM BUILT IN ULTRA SONIC SCALER G139
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 w. philadelphia st.
york, PA 17401
7178494593
MDR Report Key19818865
Report Number2424472-2024-00063
Device Sequence Number8891758
Product Code ELC
UDI-Device IdentifierD00388001041
UDI-PublicD00388001041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG139
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown